Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 4, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at May 27, 2018, 11:55 PM PDT for Eureka County, Lander County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2018, 11:55 PM PDT (06:55 UTC)
- Expired
- May 28, 2018, 2:22 AM PDT
- In force
- 2 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 63 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127 WGUS55 KLKN 280655 FFWLKN NVC011-015-281000- /O.NEW.KLKN.FF.W.0004.180528T0655Z-180528T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 1155 PM PDT SUN MAY 27 2018 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... East central Lander County in north central Nevada... West central Eureka County in north central Nevada... * Until 300 AM PDT * At 1154 PM PDT, Doppler radar indicated heavy rain across the warned area. Two to three inches of rain have already fallen and another half inch is possible. Flash flooding is imminent or occurring. * Some locations that will experience flooding include... Mount Tenabo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. Please report flooding to your local law enforcement agency when you can do so safely. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4033 11634 3993 11648 4005 11692 4040 11659 $$ LIW
1 follow-up statement
689 WGUS75 KLKN 280922 FFSLKN Flash Flood Statement National Weather Service Elko NV 222 AM PDT MON MAY 28 2018 NVC011-015-280932- /O.CAN.KLKN.FF.W.0004.000000T0000Z-180528T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lander NV-Eureka NV- 222 AM PDT MON MAY 28 2018 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4033 11634 3993 11648 4005 11692 4040 11659 $$ LIW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:39 PM PDT, 9 hours 16 minutes earlier.
Area forecast discussion, May 27, 2:39 PM PDT, 9 hours 16 minutes before
Area Forecast Discussion National Weather Service Elko NV 239 PM PDT Sun May 27 2018 .SYNOPSIS...Areas of showers and thunderstorms continue through this evening. Small hail, lightning and potential flooding are concerns especially over saturated soils from rainfall yesterday as well as burn scars. Showers will push farther east Monday into eastern Nevada with drier and warmer conditions for Tuesday. Another Pacific trough will bring more showers and thunderstorms to the state for the middle of the week. && .SHORT TERM...Tonight through Tuesday evening. Slow moving closed low currently centered in Utah continues to spin moisture plume into Nevada on its backside this afternoon. A band of light to moderate rain is moving through Elko County early this afternoon. There have been a couple lightning strikes embedded in this band but for the most part it has been stratiform rains. High resolution models backing off a bit on the more widespread convective event for this afternoon and evening in northeast Nevada. Clouds and showers have kept temperatures cool which has inhibited instability. Looks to be a little clearing behind this band which may allow enough heating to change that, so will continue the Flash Flood Watch a bit into the afternoon to monitor convective trends. Showers will decrease in coverage through the night and patchy fog may redevelop in some valleys by early morning, though dissipate again fairly quickly. Low doesn't look to really start speeding up much until Monday evening, as it opens up and heads into the plains. There will be some showers and thunderstorms on Memorial Day in the afternoon and evening, but not as widespread and mainly confined to Elko and White Pine Counties. Highs will begin to rebound, with some areas reaching into the 70's. A fairly flat shortwave ridge moves through on Tuesday. This will bring some warming and drying. Temperatures will start creeping into the 80's for some of the valleys. Lows during the short term will be mainly in the 40's. .LONG TERM...Tuesday night through Sunday. Short wave trough moving into the region on Wednesday will bring some showers and thunderstorms to portions of northern and central NV through Friday, then dry over the weekend as next low pressure system remains to our north over the Pacific Northwest. && .AVIATION...Low pressure system centered over western UT will continue to bring widespread showers and isolated afternoon and evening thunderstorms, mainly to eastern NV impacting the KELY/KTPH terminals next 24 hours. Conditions mostly VFR but local MVFR conditions possible under the heavier showers. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Northern Elko County- Northern Lander County and Northern Eureka County-Ruby Mountains/East Humboldt Range-South Central Elko County- Southeastern Elko County-Southwestern Elko County. && 90/91/91
In the hours before
Special weather statement, May 27, 6:14 PM PDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Elko NV
614 PM PDT SUN MAY 27 2018
NVZ031-280230-
Northern Elko County NV-
614 PM PDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL
730 PM PDT...
At 613 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Jarbidge, moving southwest at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm along
with small hail and brief heavy rain.
Locations impacted include...
Mountain City Highway, State Route 226, Mountain City, Charleston,
Jarbidge, Midas, Tuscarora, Midas Mine, Chicken Creek Summit, Willow
Creek Reservoir, North Fork, Wild Horse Reservoir and Wilson
Rservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4139 11563 4101 11662 4134 11696 4201 11597
4200 11472
TIME...MOT...LOC 0113Z 048DEG 16KT 4189 11556
bbSpecial weather statement, May 27, 7:23 PM PDT, 4 hours 32 minutes before
Special Weather Statement National Weather Service Elko NV 723 PM PDT SUN MAY 27 2018 NVZ031-036-038-280330- Southwest Elko County NV-Northern Elko County NV- Northern Lander County and Northern Eureka County NV- 723 PM PDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO AND NORTH CENTRAL EUREKA COUNTIES UNTIL 830 PM PDT... At 722 PM PDT, Doppler radar was tracking a strong thunderstorm 16 miles southwest of Charleston, moving southwest at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm along with heavy rains. Locations impacted include... Mountain City Highway, Mountain City, Charleston, Jarbidge, Midas, Tuscarora, Midas Mine, Chicken Creek Summit, North Area Mine, Willow Creek Reservoir, North Fork, Wild Horse Reservoir and Wilson Rservoir. LAT...LON 4075 11626 4128 11687 4200 11596 4200 11487 TIME...MOT...LOC 0222Z 034DEG 19KT 4157 11583 bb
Local storm report, May 27, 7:56 PM PDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
756 PM PDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FUNNEL CLOUD 5 N CARLIN 40.79N 116.11W
05/27/2018 ELKO NV TRAINED SPOTTER
A TRAINED WEATHER SPOTTER REPORTED A FUNNEL
CLOUD 5 MILES NORTH OF CARLIN.
&&
LIWSpecial weather statement, May 27, 8:23 PM PDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Elko NV
823 PM PDT SUN MAY 27 2018
NVZ031-036-280415-
Northern Elko County NV-
Northern Lander County and Northern Eureka County NV-
823 PM PDT SUN MAY 27 2018
At 822 PM PDT, Doppler radar was tracking an area of strong
thunderstorms 10 miles northeast of Dunphy, moving southwest at 25
mph.
These storms are capable of producing winds of 50 mph and small hail
along with torrential rain and local flooding.
Locations impacted include...
Battle Mountain, Dunphy, Argenta, Mule Canyon Reclamation Project,
Phoenix Mine and North Area Mine.
LAT...LON 4115 11652 4082 11624 4030 11709 4064 11722
4065 11702 4086 11702
TIME...MOT...LOC 0322Z 039DEG 20KT 4082 11640
bbSpecial weather statement, May 27, 9:08 PM PDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Elko NV
908 PM PDT SUN MAY 27 2018
NVZ036-280430-
Northern Lander County and Northern Eureka County NV-
908 PM PDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER COUNTY UNTIL
930 PM PDT...
At 906 PM PDT, Doppler radar was tracking a strong thunderstorm near
Battle Mountain, moving southwest at 30 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Battle Mountain and Mule Canyon Reclamation Project.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways at night.
&&
LAT...LON 4071 11689 4062 11668 4057 11667 4031 11706
4036 11719
TIME...MOT...LOC 0406Z 027DEG 29KT 4060 11684
PVCThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:35 PM PDT | Special Weather Statement | LKN | 70 min | |
| May 27, 5:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| May 27, 6:14 PM PDT | Special Weather Statement | LKN | 76 min | |
| May 27, 6:34 PM PDT | Tornado Warning | LKN | Elko | 56 min |
| May 27, 6:56 PM PDT | Tornado Warning | LKN | Elko, Eureka | 49 min |
| May 27, 7:23 PM PDT | Special Weather Statement | LKN | Elko | 67 min |
| May 27, 7:38 PM PDT | Tornado Warning | LKN | Eureka | 52 min |
| May 27, 8:16 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 3 hr |
| May 27, 8:23 PM PDT | Special Weather Statement | LKN | 52 min | |
| May 27, 8:27 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 63 min |
| May 27, 9:08 PM PDT | Special Weather Statement | LKN | 22 min | |
| May 27, 9:48 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 27 min |
| May 27, 10:35 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| May 27, 11:31 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 119 min |
| May 28, 1:00 PM PDT | Special Weather Statement | LKN | Elko | 45 min |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.